Alert archive / Pennsylvania / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood watch at Aug 17, 2021, 1:28 PM EDT for 14 counties in Pennsylvania; 9 counties in West Virginia; 11 counties in Ohio. It took effect at Aug 18, 2021, 5:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2021, 1:28 PM EDT (17:28 UTC)
- In effect from
- Aug 18, 2021, 5:00 AM EDT
- Expired
- Aug 18, 2021, 4:48 PM EDT
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- None
All 34 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
851 WGUS61 KPBZ 171728 FFAPBZ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pittsburgh PA 128 PM EDT Tue Aug 17 2021 OHZ049-050-058-059-068-069-PAZ008-009-014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-180300- /O.NEW.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Venango- Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Canonsburg, Thomas, New Kensington, Punxsutawney, Caldwell, Pittsburgh Metro Area, New Martinsville, Greensburg, Hendricks, Steubenville, Ligonier, Beaver Falls, Butler, Indiana, Aliquippa, Rowlesburg, Terra Alta, Champion, Coopers Rock, Hazelton, Murrysville, Weirton, St. Clairsville, Tionesta, Kittanning, Woodsfield, Moundsville, Ford City, Morgantown, Ohiopyle, Ambridge, Kingwood, Cadiz, Oil City, Clarion, Uniontown, Latrobe, Monessen, Franklin, Canaan Valley, Davis, Monaca, Wheeling, Wellsburg, Parsons, Lower Burrell, Cambridge, Saint George, Donegal, Washington, Waynesburg, Fairmont, Martins Ferry, Bruceton Mills, Brookville, and Follansbee 128 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... The National Weather Service in Pittsburgh has issued a * Flash Flood Watch for Portions of east central Ohio, including the following areas, Belmont, Guernsey, Harrison, Jefferson OH, Monroe and Noble. Portions of Pennsylvania, including the following areas, Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette, Forest, Greene, Higher Elevations of Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson PA, Venango, Washington and Westmoreland. Portions of West Virginia, including the following areas, Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, Marshall, Monongalia, Ohio, Preston, Ridges of Eastern Monongalia and Northwestern Preston, Western Tucker and Wetzel. * From late tonight through Wednesday evening. * Showers and isolated thunderstorms are expected Wednesday as the remnants of Tropical Storm Fred move through the region. Heavy rain on increasingly saturated grounds will increased the threat for flash flooding. Rainfall amounts between 1.5 to 2.5 inches will be possible with potential for locally higher amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
7 follow-up statements
335 WGUS61 KPBZ 180010 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 810 PM EDT Tue Aug 17 2021 OHZ049-050-058-059-068-069-PAZ008-009-014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-180815- /O.CON.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Venango- Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Cadiz, Steubenville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Oil City, Franklin, Tionesta, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 810 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of east central Ohio, Pennsylvania, and West Virginia, including the following areas, in east central Ohio, Belmont, Guernsey, Harrison, Jefferson OH, Monroe, and Noble. In Pennsylvania, Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette, Forest, Greene, Higher Elevations of Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson PA, Venango, Washington, and Westmoreland. In West Virginia, Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, Marshall, Monongalia, Ohio, Preston, Ridges of Eastern Monongalia and Northwestern Preston, Western Tucker, and Wetzel. * From 5 AM EDT Wednesday through Wednesday evening * Moderate to heavy rainfall associated with the remnants of Tropical Depression Fred will support possible flash flooding, particularly in urban and poor drainage areas. Rainfall amounts between 1.5 to 2.5 inches are probable, with locally higher amounts expected. Widespread PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
697 WGUS61 KPBZ 180011 CCA FFAPBZ Flood Watch...CORRECTED National Weather Service Pittsburgh PA 811 PM EDT Tue Aug 17 2021 OHZ049-050-058-059-068-069-PAZ008-009-014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-180815- /O.COR.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Venango- Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Cadiz, Steubenville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Oil City, Franklin, Tionesta, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 811 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of east central Ohio, Pennsylvania, and West Virginia, including the following areas, in east central Ohio, Belmont, Guernsey, Harrison, Jefferson OH, Monroe, and Noble. In Pennsylvania, Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette, Forest, Greene, Higher Elevations of Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson PA, Venango, Washington, and Westmoreland. In West Virginia, Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, Marshall, Monongalia, Ohio, Preston, Ridges of Eastern Monongalia and Northwestern Preston, Western Tucker, and Wetzel. * From 5 AM EDT Wednesday through Wednesday evening * Moderate to heavy rainfall associated with the remnants of Tropical Depression Fred will support possible flash flooding, particularly in urban and poor drainage areas. Rainfall amounts between 1.5 to 2.5 inches are probable, with locally higher amounts expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
000 WGUS61 KPBZ 180650 FFAPBZ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pittsburgh PA 250 AM EDT Wed Aug 18 2021 OHZ039>041-048-057-PAZ007-013-181500- /O.EXA.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Mercer-Lawrence- Including the cities of New Castle, Coshocton, Ellwood City, New Philadelphia, Zanesville, Grove City, Sharon, Hermitage, Salem, Carrollton, Columbiana, East Liverpool, Malvern, and Dover 250 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Pittsburgh has expanded the * Flash Flood Watch to include Portions of east central Ohio, including the following areas, Carroll, Columbiana, Coshocton, Muskingum and Tuscarawas. Portions of Pennsylvania, including the following areas, Lawrence and Mercer. * Through this evening. * Showers and isolated thunderstorms are expected today as the remnants of Tropical Storm Fred move through the region. Heavy rain on an already saturated ground will increase the threat for flash flooding. Rainfall amounts between 1.0 and 2.0 inches are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ OHZ049-050-058-059-068-069-PAZ008-009-014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-181500- /O.CON.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Venango- Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette-Hancock-Brooke- Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Canonsburg, Thomas, New Kensington, Punxsutawney, Caldwell, Pittsburgh Metro Area, New Martinsville, Greensburg, Hendricks, Steubenville, Ligonier, Beaver Falls, Butler, Indiana, Aliquippa, Rowlesburg, Terra Alta, Champion, Coopers Rock, Hazelton, Murrysville, Weirton, St. Clairsville, Tionesta, Kittanning, Woodsfield, Moundsville, Ford City, Morgantown, Ohiopyle, Ambridge, Kingwood, Cadiz, Oil City, Clarion, Uniontown, Latrobe, Monessen, Franklin, Canaan Valley, Davis, Monaca, Wheeling, Wellsburg, Parsons, Lower Burrell, Cambridge, Saint George, Donegal, Washington, Waynesburg, Fairmont, Martins Ferry, Bruceton Mills, Brookville, and Follansbee 250 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of east central Ohio, including the following areas, Belmont, Guernsey, Harrison, Jefferson OH, Monroe and Noble. Portions of Pennsylvania, including the following areas, Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette, Forest, Greene, Higher Elevations of Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson PA, Venango, Washington and Westmoreland. Portions of West Virginia, including the following areas, Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, Marshall, Monongalia, Ohio, Preston, Ridges of Eastern Monongalia and Northwestern Preston, Western Tucker and Wetzel. * Through this evening. * Showers and isolated thunderstorms are expected today as the remnants of Tropical Storm Fred move through the region. Heavy rain on an already saturated ground will increase the threat for flash flooding. Rainfall amounts between 1.0 and 2.0 inches are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
233 WGUS61 KPBZ 181345 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 945 AM EDT Wed Aug 18 2021 OHZ048-057-181445- /O.CAN.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coshocton-Muskingum- Including the cities of Coshocton and Zanesville 945 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for A portion of east central Ohio, including the following areas, Coshocton and Muskingum. has been cancelled. The Flood Watch is cancelled. $$ OHZ039>041-049-050-058-059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-182145- /O.CON.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Guernsey- Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall- Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker- Eastern Tucker- Including the cities of Sharon, Parsons, Canonsburg, Thomas, New Kensington, Punxsutawney, Caldwell, Pittsburgh Metro Area, New Martinsville, Greensburg, Hendricks, Steubenville, Ligonier, Indiana, Butler, Beaver Falls, Aliquippa, Bruceton Mills, Rowlesburg, Terra Alta, Champion, New Philadelphia, Coopers Rock, Grove City, Murrysville, Weirton, St. Clairsville, Tionesta, Carrollton, Kittanning, Woodsfield, Moundsville, Malvern, Ford City, Morgantown, Ohiopyle, Ambridge, Kingwood, Hazelton, Cadiz, Oil City, Clarion, Uniontown, Latrobe, Ellwood City, Monessen, Columbiana, Canaan Valley, East Liverpool, Davis, Monaca, Wheeling, Wellsburg, Dover, New Castle, Lower Burrell, Cambridge, Saint George, Donegal, Hermitage, Washington, Waynesburg, Fairmont, Martins Ferry, Salem, Brookville, Follansbee, and Franklin 945 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of east central Ohio, including the following areas, Belmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson OH, Monroe, Noble and Tuscarawas. Portions of Pennsylvania, including the following areas, Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette, Forest, Greene, Higher Elevations of Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson PA, Lawrence, Mercer, Venango, Washington and Westmoreland. Portions of West Virginia, including the following areas, Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, Marshall, Monongalia, Ohio, Preston, Ridges of Eastern Monongalia and Northwestern Preston, Western Tucker and Wetzel. * Until 8 PM EDT this evening. * Showers and isolated thunderstorms are expected today as the remnants of Tropical Depression Fred move through the region. Heavy rain on an already saturated ground will increase the threat for flash flooding. An additional 1.0 to 1.5 inches is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SH
067 WGUS61 KPBZ 181638 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 1238 PM EDT Wed Aug 18 2021 OHZ039-058-059-068-069-PAZ031-WVZ004-012-021-509>514-181745- /O.CAN.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tuscarawas-Guernsey-Belmont-Noble-Monroe-Greene-Marshall-Wetzel- Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Caldwell, New Martinsville, Hendricks, Hazelton, Rowlesburg, Terra Alta, New Philadelphia, Coopers Rock, St. Clairsville, Woodsfield, Moundsville, Morgantown, Kingwood, Parsons, Canaan Valley, Davis, Dover, Thomas, Cambridge, Saint George, Waynesburg, Fairmont, Martins Ferry, and Bruceton Mills 1238 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of east central Ohio, including the following areas, Belmont, Guernsey, Monroe, Noble and Tuscarawas. Portions of southwest Pennsylvania, including the following area, Greene. Portions of West Virginia, including the following areas, Eastern Preston, Eastern Tucker, Marion, Marshall, Monongalia, Preston, Ridges of Eastern Monongalia and Northwestern Preston, Western Tucker and Wetzel. has been cancelled. The Flood Watch is cancelled. $$ OHZ040-041-049-050-PAZ007>009-013>016-020>023-029-073>076-WVZ001>003- 190000- /O.CON.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Columbiana-Harrison-Jefferson OH-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio- Including the cities of Sharon, Canonsburg, New Kensington, Punxsutawney, Pittsburgh Metro Area, Greensburg, Steubenville, Ligonier, Indiana, Butler, Beaver Falls, Aliquippa, Champion, Hermitage, Grove City, Murrysville, Weirton, Tionesta, Carrollton, Kittanning, Uniontown, Malvern, Ford City, Ohiopyle, Ambridge, Cadiz, Oil City, Clarion, Latrobe, Monessen, Columbiana, East Liverpool, Monaca, Wheeling, Wellsburg, New Castle, Lower Burrell, Ellwood City, Donegal, Washington, Salem, Brookville, Follansbee, and Franklin 1238 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of east central Ohio, including the following areas, Carroll, Columbiana, Harrison and Jefferson OH. Portions of Pennsylvania, including the following areas, Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette, Forest, Higher Elevations of Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson PA, Lawrence, Mercer, Venango, Washington and Westmoreland. Portions of West Virginia, including the following areas, Brooke, Hancock and Ohio. * Until 8 PM EDT this evening. * Showers and isolated thunderstorms are expected today as the remnants of Fred move through the region. Heavy rain on an already saturated ground will increase the threat for flash flooding. An additional 0.5 to 1.00 inches is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SH
861 WGUS61 KPBZ 181917 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 317 PM EDT Wed Aug 18 2021 OHZ040-041-049-050-PAZ007-013-020-029-075-076-WVZ001>003-182030- /O.CAN.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carroll-Columbiana-Harrison-Jefferson OH-Mercer-Lawrence-Beaver- Washington-Fayette-Higher Elevations of Fayette-Hancock-Brooke- Ohio- Including the cities of Sharon, Canonsburg, Steubenville, Beaver Falls, Aliquippa, Champion, Hermitage, Grove City, Weirton, Carrollton, Uniontown, Malvern, Ambridge, Cadiz, Columbiana, East Liverpool, Monaca, Wheeling, Wellsburg, New Castle, Ellwood City, Washington, Salem, Ohiopyle, and Follansbee 317 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of east central Ohio, including the following areas, Carroll, Columbiana, Harrison and Jefferson OH. Portions of Pennsylvania, including the following areas, Beaver, Fayette, Higher Elevations of Fayette, Lawrence, Mercer and Washington. Portions of West Virginia, including the following areas, Brooke, Hancock and Ohio. has been cancelled. The Flood Watch is cancelled. $$ PAZ008-009-014>016-021>023-073-074-190000- /O.CON.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny-Armstrong- Indiana-Westmoreland-Higher Elevations of Westmoreland- Including the cities of Lower Burrell, Ligonier, Murrysville, New Kensington, Punxsutawney, Pittsburgh Metro Area, Donegal, Greensburg, Clarion, Oil City, Latrobe, Tionesta, Monessen, Franklin, Indiana, Butler, Kittanning, Ford City, and Brookville 317 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of northwest, southwest, and western Pennsylvania, including the following areas, in northwest Pennsylvania, Forest, Jefferson PA and Venango. In southwest Pennsylvania, Higher Elevations of Westmoreland. In western Pennsylvania, Allegheny, Armstrong, Butler, Clarion, Indiana and Westmoreland. * Until 8 PM EDT this evening. * Showers will persist as the remnants of Fred move through the region. Heavy rain on an already saturated ground will increase the threat for flash flooding. An additional 0.5 to 1.00 inches is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
212 WGUS61 KPBZ 182048 FFAPBZ Flood Watch National Weather Service Pittsburgh PA 448 PM EDT Wed Aug 18 2021 PAZ008-009-014>016-021>023-073-074-182200- /O.CAN.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny-Armstrong- Indiana-Westmoreland-Higher Elevations of Westmoreland- Including the cities of Lower Burrell, Ligonier, Murrysville, New Kensington, Punxsutawney, Pittsburgh Metro Area, Donegal, Greensburg, Clarion, Oil City, Latrobe, Tionesta, Monessen, Franklin, Indiana, Butler, Kittanning, Ford City, and Brookville 448 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of northwest, southwest, and western Pennsylvania, including the following areas, in northwest Pennsylvania, Forest, Jefferson PA and Venango. In southwest Pennsylvania, Higher Elevations of Westmoreland. In western Pennsylvania, Allegheny, Armstrong, Butler, Clarion, Indiana and Westmoreland. has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 9:06 AM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 17, 9:06 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 906 AM EDT Tue Aug 17 2021 .SYNOPSIS... Remnants of Tropical Storm Fred will create periods of heavier rain through Wednesday. Seasonable but humid conditions will remain into the weekend and provide daily shower chances. && .NEAR TERM /THROUGH TONIGHT/... Mostly scattered showers are expected through this evening with the passing of weak vorticity in advance of Tropical Storm Fred remnants. Deep moisture may allow for localized heavy rain, but weak instability and little shear should preclude any widespread threat while keeping any lightning activity isolated. Excessive cloud cover will limit diurnal heating and keep area temperature about 5 degrees below average. Brief shortwave ridging and the loss of (minimal) diurnal heating should reduce shower activity tonight as TS Fred approaches WV. The dry period will likely be brief as rain returns early Wednesday morning with the low continuing its trek northeast ahead of the broad troughing over the central U.S. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... TS Fred and its associated low is progged to reach Central WV by Wednesday morning, and continue NNEwd through the day. Models trended westward with the heavier precip on the 00Z run. Ensembles and individual operational models differences indicate some continued uncertainty in the exact track of the low, and the resulting heavy rain potential. Went with a model blend with some WPC input for the QPF to account for some of the uncertainty. This results in a general 1 to 1.75 inch rain for much of Wrn PA and Nrn WV, with lesser amounts to the N and W. Will continue to mention a heavy rain/localized flooding potential in the Hazardous Weather Outlook for now, and monitor future trends. A few thunderstorms are also possible, though model progged instability is lacking, though a brief period of favorable shear is possible depending on the track of the low. The remnant low should exit Wednesday evening, with POPs quickly decreasing. Another shortwave trough is progged to slowly approach the Upper Ohio Valley region Thursday, with scattered to numerous showers/tstms by afternoon. A diminishing trend is expected Thursday night, though scattered showers are still possible with the trough. && .LONG TERM /FRIDAY THROUGH MONDAY/... Seasonable warm and humid weather is then expected through Sunday under weak troughing aloft. Shortwaves moving through the trough, and diurnal instability, should result in occasional shower and thunderstorm chances through the weekend. Dry weather should return by Monday under a building ridge. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... Showers will remain scattered today and expect mostly VFR with mid- level cigs the majority of the day after improvement this morning. Have left out any mention of thunder as the probabilities that a storm will hit a port remain low. IFR in widespread rain looks likely starting early Wednesday morning as the remnants of T.S. Fred impact the region. .Outlook... Ocnl restrictions are possible thru Fri as disturbances cross the region in moist swly flow aloft. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 17, 3:44 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 344 AM EDT Tue Aug 17 2021 OHZ050-059-068-069-PAZ014>016-020>023-029-031-073>076-WVZ001>004-012- 021-509>514-180745- Jefferson OH-Belmont-Noble-Monroe-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 344 AM EDT Tue Aug 17 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A period of heavy rain is possible Wednesday with the remnants of Tropical Storm Fred, resulting in a potential for localized flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048-049-057-058-PAZ007>009-013-180745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Muskingum-Guernsey- Mercer-Venango-Forest-Lawrence- 344 AM EDT Tue Aug 17 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania and southwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Flash Flood Watches in Pennsylvania, 2021Flash Flood Watches in Ohio, 2021Flash Flood Watches in West Virginia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.